Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Feeling nausea and getting sour taste. Medical test clear. Is this due to food intolerance?

User rating for this question
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I have been seeing a specialist for a sour taste/sour stomach with waves of nausea. This situation has been chronic for 2 yrs after 2 things happened. I used a topical progesterone cream at the same time as I contracted food poisoning. With the food poisoning I took a imodium ( thinking just an upset stomach) This made the bloating and illness blocked in and much worse. I ended up in hospital on a drip. When I got home my digestion problems gradually began and got worse. I have had the following treatment and investigations
PPI's (both over counter ant acids and these exasperate the condition and caused more nausea and bloating and interestingly burning in my osophagus. Normally only sour and chemically)
Motililium and the tablet that promotes bile flow (both made the condition and sourness worse)
Camera investigation in my stomach ( no sample taken) Result good. However that was 1 yr in to problems
Scan of gall bladder pancreas and spleen all clear
Blood test for H. Pylori (clear and no gastritus seen at the time)
Blood test for liver function and anaemia all good (at that time but was it early stage)

I have noticed that I get a clear watery gel like liquid coming up into my mouth (copious amounts that I have to spit out) The more chemical my stomach and sour the taste the thicker this gel and it is sometimes stained with gun shot metal grey gel bits in.

I am concerned that this could be gastric overdrive due to food intolerance (some foods make it worse) However it is chronic in nature now even when avoiding these foods. It would appear I have low XXXXXXX as struggle with lots of protein and have some undigested food in every stool. I did have IBS symptoms and constipation with lots of wind before I gave up gluton.

Here is my question. Could the overdrive of stomach liquid be due to food intolerance or could I have developed an atrophic autoimmune situation. If so would this have shown on the camera early stages of my investigations. Would H Pyrlori have at that early stage? I do believe progesterone can relax stomach valves which may be why I am also getting the reflux. I have yet to tell my consultant about the clear liquid and have an appointment in XXXXXXX which I am going to bring forward. Sometimes I get a couple of remission days then it is back. I am not bringing up bile ever as my consultant had previously thought perhaps bile reflux but I have not stomach burning or pain just nausea .

There is no known case of autoimmune gastritus in my family history that I am aware of.
Posted Mon, 22 Oct 2012 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 9 minutes later

Thanks for posting your query

Here is the reply to your query :
1] It appears to be severe GERD and not atrophic autoimmune situation

2] H Pylori can be confirmed with blood and stool test also

3] Effects of progestrone are temporary and pass off by themselves

Here are few suggestions :

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight
9] If under stress - Manage stress levels by meditation and exercise

Continue with PPI & Motillium for four to six weeks twice a day

Hope this helps
Wishing you a healthy life ahead

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor